Citalopram intoxication in four week old infant

J.A. Janson, A.T.M. Wasylewicz, M. Eijkemans*, M. Kerskes

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

Background In contrast to intoxications in toddlers which can be due to accidental ingestions, many intoxications in infants are due to medication errors. To our knowledge, this is the first case report of a citalopram intoxication in an infant, and may offer new insight on possible screening methods for intoxication as well as pharmacokinetics of citalopram in small infants. Case presentation This case report describes an unintentional citalopram intoxication in a 4 week old infant due to a vitamin D drops 'look alike' error. The infant showed extreme jitteriness and opisthotonus at presentation, as well as prolonged signs of gastro-oesophageal reflux. No cardiac rhythm disturbances or convulsions were seen. The clinical course combined with Finnegan scores was correlated to and supported by pharmacokinetic and pharmacokinetic data of citalopram in the patient. Conclusions Using Finnegan scores in general pediatric practice could help objectify follow-up of acute intoxications in young infants with neurological symptoms.
Original languageEnglish
Article number552
Number of pages5
JournalBmc Pediatrics
Volume20
Issue number1
DOIs
Publication statusPublished - 7 Dec 2020

Keywords

  • citalopram
  • drug
  • finnegan scores
  • infant
  • intoxication
  • neonatal abstinence syndrome
  • serotonin reuptake inhibitors
  • ssri
  • DRUG
  • Infant
  • NEONATAL ABSTINENCE SYNDROME
  • Citalopram
  • SSRI
  • SEROTONIN REUPTAKE INHIBITORS
  • Finnegan scores
  • Intoxication

Fingerprint

Dive into the research topics of 'Citalopram intoxication in four week old infant'. Together they form a unique fingerprint.

Cite this